| Catalog Number |
J347H |
| Medical Device Problem Code |
Device Contaminated During Manufacture or Shipping (2969)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/09/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: were there patient consequences? none, since the item was disposed as soon as they notice rust from the needle - what was the appearance, was rust residue observed inside the individual package? they plainly said the after opening the said item, they notice rust in the needle, noticeably compared to other items they used - are there any photos of the foreign matter available? none, since it was immediately disposed after the noticed the rust in the needle - please confirm if the device is available for product analysis.No, since they already disposed it, but the packaging itself is still available - provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).(b)(6) - head purchasing department (b)(6).
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2025 and suture was used.During the procedure, during the preparation of surgical supplies for a stat low transverse cesarean section last (b)(6) 2025, the circulating nurse was assisting scrub nurse in organizing the necessary instruments and sutures.They opened a sterile pack containing vicryl 1 atr suture.Upon inspection, they both observed that the needle of the suture was visibly rusty.They immediately replaced the affected suture with a new sterile vicryl 1 atr suture from the available stock.The rusty vicryl 1 atr was retained and placed in isolation and endorsed to the head of csr.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/28/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: c22 - photo analysis.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 photo summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows an apparently closed foil labeled as j347 with the lot number ubmjbb and expiration date 2029-01-31.The image is not clear to determine the failure mode or the reported condition.Based on the photo review, the event reported is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.